Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 6, 2003, 11:47 AM CDT for Crittenden County, Cross County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 11:47 AM CDT (16:47 UTC)
- Expired
- Apr 6, 2003, 12:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Crittenden County, AR, Cross County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 11:05 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 535 m²/s²
- 0-3 km storm-relative helicity
- 736 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 061647
SVRMEM
ARC035-037-061730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 AM CDT SUN APR 6 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS
CROSS COUNTY IN EASTERN ARKANSAS
* UNTIL 1230 PM CDT.
* AT 1141 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 14
MILES SOUTH OF WYNNE...MOVING NORTHEAST AT 60 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 1230 PM CDT INCLUDE...
VANNDALE...
PARKIN...CHERRY VALLEY...
EARLE...JENNETTE...
CRAWFORDSVILLE...
JERICHO...SUNSET...
TURRELL...GILMORE...
.HAIL UP TO THE SIZE OF NICKELS ARE POSSIBLE WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3514 9091 3516 9042 3489 9039 3538 9010
3545 9021 3545 9056 3544 9089
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:45 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 6, 9:45 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CDT SUN APR 6 2003 A WARM FRONT OVER CNTRL MS WILL CONT TO MOVE NWD TDY. THE BOUNDARY WILL REACH NRN MS AROUND MIDDAY AND TO THE TN/MS BORDER AROUND 00Z. A SFC LOW WILL TRACK ALONG THE BOUNDARY LATE TNT. ELEVATED TSTMS ARE ALREADY OCCURRING WITH THE MAIN THREAT THIS MORNING BEING LARGE HAIL. AS THE BOUNDARY MOVES NWD LATER TDY...SFC INSTABILITY WILL INCREASE AND THE RISK OF STORMS CONTAINING DAMAGING WINDS AND POSSIBLE TORNADOES WILL EXIST THIS AFTERNOON AND EVENING...ESPECIALLY IN THE SRN 2/3RDS OF THE CWA. WILL CONTINUE TO MONITOR THE SITUATION AND UPDATE FCSTS AND OUTLOOK PRODUCTS AS NEEDED THROUGHOUT THE DAY. .MEG...NONE. SWC
Hazardous weather outlook, Apr 6, 7:32 AM CDT, 4 hours 15 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 732 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS NORTH MISSISSIPPI...AND PORTIONS OF EAST ARKANSAS AND WEST TENNESSEE...GENERALLY SOUTH OF A LINE FROM MARKED TREE ARKANSAS...TO JACKSON TENNESSEE...TO SAVANNAH TENNESSEE. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE MID-SOUTH TODAY AND TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE COLD FRONT THAT MOVED THROUGH THE AREA FRIDAY NIGHT WILL RETURN NORTHWARD TODAY AS A WARM FRONT. A STRONG AREA OF LOW PRESSURE WILL MOVE ALONG THE FRONT...AND APPROACH THE MID-SOUTH THIS EVENING. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS...AND CONTINUE INTO TONIGHT. THERE WILL BE THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE GREATEST THREAT OF SEVERE WEATHER APPEARS TO BE AFTER 3 PM THIS AFTERNOON...BUT SEVERE STORMS CANNOT BE RULED OUT PRIOR TO THAT TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:38 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 37 min |
| Apr 6, 10:59 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 31 min |
| Apr 6, 11:21 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 39 min |
| Apr 6, 12:13 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi, Poinsett | 47 min |
| Apr 6, 12:45 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 45 min |
| Apr 6, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 45 min |
| Apr 6, 1:09 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 36 min |
| Apr 6, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.